MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX05 OXYGENATOR WITH RESERVOIR (LF PORT); OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX05 OXYGENATOR WITH RESERVOIR (LF PORT); OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX05RW
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was received for evaluation.Visual inspection revealed no anomalies.The actual sample, after having been rinsed and dried, was built into a circuit with tubes and saline solution was circulated in it at 1.5l/min., which is the maximum flow rate for rx05.No leak was observed.Subsequently, the blood phase of the oxygenator module was filled with saline solution.With the blood outlet port side clamped, an air pressure of 2kgf/cm2 was applied to the blood phase from the blood inlet port.No leak was observed.A review of the device history record and product release decision control sheet of the involved product code/lot number combination was conducted with no findings.Ifu states: do not use an oxygenator and reservoir that leaks.Replace it with another capiox rx05 oxygenator and reservoir.Band all connections in the circuit.Ensure that all connected parts including the luer caps, the lock adapters and the port caps are securely affixed.Loose connections may cause contamination or a blood leak.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The investigation results verified the returned sample was of the normal product.It is likely that the priming solution leaked at the joint of the port and the tube.However, the exact cause of the reported event cannot be definitively determined based on the available information.(b)(4).
 
Event or Problem Description
The user facility reported that the perfusionist found water out of gas out port on involved capiox device during priming.The event occurred pre-treatment; the procedure outcome and patient impact was not reported.

Brand Name
CAPIOX RX05 OXYGENATOR WITH RESERVOIR (LF PORT)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key8964741
Report Number9681834-2019-00159
Device Sequence Number13990930
Product Code DTZ
UDI-Device Identifier04987350763471
UDI-Public04987350763471
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberCX*RX05RW
Device Lot Number181122C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2019
Initial Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 YR
Patient Weight16